MAUDE Adverse Event Report: CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION

CAREFUSION SD ALARIS SYSTEM; PUMP, INFUSION
Model Number 8100
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bd technical support troubleshoot with customer over the phone.The actual date of event is unknown.A follow up report will be submitted with investigation results should the device be repaired or the device/logs be received for evaluation.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.
 
Event or Problem Description
It was reported that the large volume pump module was possible part of an over infusion event.There was patient involvement, but the outcome is unknown.Bd learned additional information after a cpc call with the customer: ¿ biomed ran the pcu and lvp through pm/calibration, no issues found.Alarms were tested, all operated as intended.No physical damage was noted to the devices.¿ it was said a primary infusion was to infuse over 4 hours but the bag was found empty about 1 hour and 45 minutes later when an air in line alarm occurred.However, biomed noted they do not know how much fluid was in the iv bag at the start of the infusion.Biomed questioned clinical and asked if they had enough fluid in the iv bag to last the entire infusion.The clinicians maintain that the pump allowed more fluid into the patient than intended.¿ the pcu/lvp remain sequestered.The iv set was discarded and is not available for investigation.Biomed does not intend to return the devices to bd.
 
Additional Manufacturer Narrative
Additional information: imdrf b code and manufacturer narrative.A device history record, complaint history review, and risk review on failure modes are performed on each device with reportable malfunction(s) along with other methods of investigation as coded in section h6 of this mdr report.Root cause: the probable cause of the device had reported over infusion on patient was not identified during the customer call.Case escalated to dchu.However, there was no sufficient sample to address the issue.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.
 
Event or Problem Description

Brand Name
ALARIS SYSTEM
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer (Section G)
CAREFUSION SD
10020 pacific mesa blvd
san diego CA 92121 4386
Manufacturer Contact
brett wilko
10020 pacific mesa blvd
san diego, CA 92121-4386
8586172000
MDR Report Key22296330
Report Number2016493-2025-88877
Device Sequence Number21063299
Product Code FRN
UDI-Device Identifier10885403211423
UDI-Public(01)10885403211423(11)100201
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K133532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8100
Device Catalogue Number8100 ALARIS LVP MODULE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015.
Patient SexUnknown